Alert archive / Massachusetts / High Wind Watches in 2016
High Wind Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Jan 22, 2016, 4:56 AM EST for Dukes County, Nantucket County, Massachusetts; Washington County, Rhode Island. It took effect at Jan 23, 2016, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2016, 4:56 AM EST (09:56 UTC)
- In effect from
- Jan 23, 2016, 12:00 PM EST
- Expired
- Jan 22, 2016, 2:58 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Dukes County, MA, Nantucket County, MA, Washington County, RI
The radar
The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS71 KBOX 220956 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 456 AM EST FRI JAN 22 2016 MAZ023-024-RIZ008-221800- /O.NEW.KBOX.HW.A.0002.160123T1700Z-160124T1500Z/ DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...VINEYARD HAVEN...NANTUCKET... BLOCK ISLAND 456 AM EST FRI JAN 22 2016 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * LOCATION...FOR THE ISLANDS OF NANTUCKET...MARTHAS VINEYARD AND BLOCK ISLAND. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING. * IMPACTS...THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IN ADDITION THE STRONG WINDS WILL RESULT IN CONSIDERABLE BLOWING SNOW RESULTING IN VERY POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ NOCERA FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
302 WWUS71 KBOX 221958 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 258 PM EST FRI JAN 22 2016 MAZ023-RIZ008-222100- /O.CAN.KBOX.HW.A.0002.160123T1700Z-160124T1500Z/ DUKES MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...VINEYARD HAVEN...BLOCK ISLAND 258 PM EST FRI JAN 22 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH WIND WATCH. $$ MAZ024-230400- /O.UPG.KBOX.HW.A.0002.160123T1700Z-160124T1500Z/ /O.NEW.KBOX.HW.W.0002.160123T1500Z-160124T1500Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 258 PM EST FRI JAN 22 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 10 AM EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...NANTUCKET. * WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING. * IMPACTS...THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IN ADDITION THE STRONG WINDS WILL RESULT IN CONSIDERABLE BLOWING SNOW RESULTING IN VERY POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. && $$ MAZ022-230400- /O.NEW.KBOX.HW.W.0002.160123T1500Z-160124T1500Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 258 PM EST FRI JAN 22 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 10 AM EST SUNDAY. * LOCATION...CAPE COD. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING. * IMPACTS...THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IN ADDITION THE STRONG WINDS WILL RESULT IN CONSIDERABLE BLOWING SNOW RESULTING IN VERY POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. && $$ MAZ007-230400- /O.NEW.KBOX.WI.Y.0005.160123T1500Z-160124T1500Z/ EASTERN ESSEX MA- INCLUDING THE CITY OF...GLOUCESTER 258 PM EST FRI JAN 22 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 10 AM EST SUNDAY. * LOCATION...CAPE ANN. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...STRONGEST WINDS WILL OCCUR SATURDAY AFTERNOON AND EVENING. * IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 22, 4:51 AM EST, 5 minutes earlier.
Area forecast discussion, Jan 22, 4:51 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
451 AM EST FRI JAN 22 2016
.SYNOPSIS...
DRY AND COLD WEATHER CONTINUES THROUGH TONIGHT ALONG WITH
DIMINISHING WINDS. INTENSIFYING LOW PRESSURE WILL EMERGE OFF THE
CAROLINA COAST SATURDAY AND THEN TRACK SOUTH OF NEW ENGLAND SUNDAY.
ACCUMULATING SNOW IS POSSIBLE ACROSS CT/RI AND SOUTH OF THE MASS
PIKE WITH A PLOWABLE SNOWFALL POSSIBLE ALONG THE SOUTH COAST
INCLUDING CAPE COD AND THE ISLANDS. THE STORM WILL ALSO DELIVER
STRONG NORTHEAST WINDS AND THE RISK OF COASTAL FLOODING LATE SAT
INTO SUNDAY MORNING. TEMPERATURES BEGIN TO MODERATE EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
TODAY ... DRY BUT COLD CONFLUENT FLOW DOMINANTS SOUTHERN NEW ENGLAND
TODAY. HIGHS WILL BE SLIGHTLY COLDER THAN NORMAL WITH TEMPS TOPPING
OUT IN THE U20S TO L30S WITH M20S HIGHER TERRAIN. HOWEVER MOSTLY
SUNNY CONDITIONS ALONG WITH DIMINISHING WINDS THIS AFTERNOON WILL
MAKE IT MORE TOLERABLE THAN PREVIOUS DAYS. AS WINDS BECOME NORTH
THIS AFTERNOON OCEAN EFFECT STRATO-CU CLOUDS FROM OFF THE OCEAN MAY
CLIP THE OUTER CAPE. OTHERWISE MOSTLY SUNNY SKIES PREVAIL.
TONIGHT ... MID LEVEL CONFLUENT FLOW OVER THE REGION BEGINS TO LIFT
NORTH INTO CENTRAL NEW ENGLAND. THIS WILL ALLOW CLOUDS TO INCREASE
FROM SOUTH TO NORTH. ALTHOUGH DRY WEATHER SHOULD PREVAIL. NE WINDS
BEGIN TO INCREASE ACROSS THE AREA AS LOW PRES EXITS THE SOUTHEAST
STATES AND EMERGES INTO THE NC/VA COASTAL WATERS. ANOTHER COLD NIGHT
WITH TEENS INLAND AND LOW TO MID 20S ALONG THE COAST IN RESPONSE TO
INCREASING ONSHORE FLOW.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
*** RISK FOR A PLOWABLE SNOWFALL SAT/SAT NIGHT HAS SHIFTED NORTH
INTO SOUTH COASTAL MA/RI INCLUDING CAPE COD AND THE ISLANDS ***
MODEL TRENDS AND PREFERENCES ...
00Z NAM IS A STRONG OUTLIER AND MAY BE SUFFERING FROM CONVECTIVE
FEEDBACK GIVEN THE EXTENSIVE DEEP CONVECTION CURRENTLY ACROSS THE
GULF STATES EARLY THIS MORNING. THE REMAINDER OF THE 00Z GUIDANCE
HAS TRENDED SLIGHTLY NORTHWARD WITH THE AXIS OF HEAVY SNOW. THE EC
TRENDED FARTHER NORTH THAN THE 00Z GFS. THE 00Z GEFS HAVE MORE
MEMBERS WITH LESS QPF THAN THE OPERATIONAL RUN. THE 00Z EC HAS 6
INCH SNOWFALL CONTOUR STRADDLING THE SOUTH COAST OF RI AND MA.
INTERESTINGLY THE 00Z 51 MEMBER EPS IS HEAVIER AND FARTHER NORTH
THAN THE OP RUN WITH 6" SNOW CONTOUR NORTHWARD TO IJD/SFZ/GHG! SO
GIVEN THIS NORTHWARD TREND SEEN IN ALL THE 00Z GUID ESPECIALLY THE
GFS/EC/RGEM AND 51 MEMBER EPS WILL FOLLOW AND TREND THE FORECAST IN
THIS DIRECTION. SO IN A NUTSHELL THIS PORTION OF THE FORECAST WAS
BASED ON A NON-NAM SOLUTION...SPECIFICALLY A BLEND OF THE 00Z
EC/GFS/RGEM AND EPS.
KEY SYNOPTIC FEATURES AND UNCERTAINTY ...
THIS PORTION OF THE FORECAST WILL HINGE ON MODELS PROPERLY
SIMULATING CURRENT DEEP CONVECTION OVER THE GULF STATES AND IN
RESPONSE HOW MUCH DOWNSTREAM SHORT WAVE RIDGING DEVELOPS. BY SAT
NIGHT THE MID LEVEL LOW BECOMES VERY ASYMMETRIC AND ELONGATED TO THE
NORTHEAST AND EVENTUALLY FORMING A SECONDARY MID LEVEL LOW SOUTHEAST
OF NANTUCKET. THIS HELPS THE WARM CONVEYOR BELT/FIREHOSE FROM THE
ATLANTIC TO WRAP CYCLONICALLY /TROWAL-COMMAHEAD/ BACK INTO RI AND
SOUTHEAST MA. THUS INCREASING THE RISK FOR ACCUMULATING SNOWS
FARTHER NORTH THAN PREVIOUS MODEL RUNS. IN ADDITION THE 00Z GFS HAS
MODEST MID LEVEL FGEN ACROSS THE SOUTH COAST/CAPE COD AND ISLANDS
WITH THIS MODEST LIFT OCCURRING IN THE SNOW GROWTH REGION. THIS
COMBINED WITH A MODEL BLEND QPF FROM THE EC/GFS YIELDING UP TO 0.50
INCHES ALONG THE IMMEDIATE SOUTH COAST AND UP TO 0.75 OVER THE
ISLANDS PROVIDES JUSTIFICATION FOR A WINTER STORM WATCH SOUTH
COASTAL MA AND RI. STRONG CONFLUENT FLOW NORTH AND EAST OF SOUTHERN
NEW ENGLAND WILL PROVIDE A COLD/DRY AIRMASS. THIS WILL RESULT IN A
SHARP CUTOFF IN SNOWFALL FROM SOUTH TO NORTH. THUS A SLIGHT SHIFT IN
STORM TRACK AS LITTLE AS 50 MILES WILL HAVE A DRAMATIC IMPACT ON THE
FORECAST. KEEP IN MIND AT THIS FORECAST RANGE /36-54HRS/ THE AVG
MODEL ERROR IS ABOUT 100 MILES.
POTENTIAL SNOWFALL ...
AS MENTIONED ABOUT FOLLOWING A MODEL BLEND OF THE 00Z EC/GFS YIELDS
A RISK FOR 4-7" ACROSS THE SOUTH COAST OF MA/RI INCLUDING CAPE COD
AND THE ISLANDS. 2-4" FOR THE REMAINDER OF RI AND SOUTHEAST MA. A
SWATH OF 1-3" IS POSSIBLE ACROSS NORTHERN CT-SOUTHERN WORCESTER
HILLS INTO METRO BOSTON. NORTHEAST MA INCLUDING BOSTON WILL HAVE A
SMALL CONTRIBUTION FROM OCEAN EFFECT SNOW SHOWERS AS MOIST NORTHEAST
FLOW COMBINES WITH STEEPENING LOW LEVEL LAPSE RATES. LATER SHIFTS
WILL HAVE TO MONITOR MODEL TRENDS FOR POSSIBLE NORTHWARD EXPANSION
OF THE WINTER STORM WATCH OR A WINTER WEATHER ADVISORY IS FORECAST
CONFIDENCE INCREASES. STEADIEST SNOW FALLS FROM 18Z SAT TO ABOUT 06Z
SUNDAY. AS FOR PTYPE...COLD TEMPS ALOFT COMBINED WITH LOW LEVEL DRY
AIR INITIALLY WILL SUPPORT ALL SNOW. GFS SOUNDINGS AT NANTUCKET ALSO
SUPPORT MAINLY ALL SNOW AS WELL. VISIBILITY MAY BE SEVERELY
REDUCED AT TIMES AS A PERIOD OF STEADY MODERATE SNOW SAT AFTN AND
NIGHT COMBINES WITH STRONG WINDS ALONG THE SOUTH COAST...YIELDING
CONSIDERABLE BLOWING SNOW.
STRONG TO POTENTIALLY DAMAGING WINDS ...
LOW LEVEL NE JET CLIPS THE SOUTH COAST 18Z SAT THRU 06Z SUNDAY. 00Z
BUFKIT GFS SOUNDINGS INDICATE POTENTIAL FOR 50 KT AT BID/MVY AND
ACK. LOWER PROBABILITY NORTHWARD ONTO CAPE COD. THUS WILL ISSUE A
HIGH WIND WATCH FOR THE ISLANDS. WIND ADVISORY LEVEL WINDS /G46-
57MPH/ LIKELY FOR THE IMMEDIATE SOUTH COAST INCLUDING THE CAPE.
THESE WIND SPEEDS ARE COVERED WITH A WINTER STORM WATCH/WARNING.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGHLIGHTS...
* MODERATING TEMPERATURES EXPECTED EARLY NEXT WEEK
* A COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND WEDNESDAY MORNING
* SEASONABLE BUT MOSTLY DRY WEATHER FOLLOWS
22/00Z MODELS ARE IN GENERALLY GOOD AGREEMENT ON THE OVERALL
SYNOPTIC PATTERN THROUGHOUT THE LONG TERM PORTION OF THE FORECAST.
THE UPPER TROUGH/LOW PRESSURE ASSOCIATED WITH THE WEEKEND STORM WILL
PULL AWAY FROM SOUTHERN NEW ENGLAND SUNDAY. THIS WILL ALLOW
SHORTWAVE RIDGING TO MOVE OVER SOUTHERN NEW ENGLAND FOR MONDAY. LOW
PRESSURE MOVES THROUGH QUEBEC TUESDAY BRINGING A COLD FRONT THROUGH
THE REGION WEDNESDAY MORNING. COLD HIGH PRESSURE FOLLOWS.
OVERALL..A RELATIVELY QUIET WEATHER WEEK FOLLOWING THE WEEKEND STORM.
SUNDAY...LOOKING AT SNOW COMING TO AN END DURING THE MORNING HOURS
AS THE UPPER TROUGH/SURFACE LOW PULL AWAY FROM SOUTHERN NEW ENGLAND.
EXPECT ANY LINGERING SNOW TO BE ACROSS EASTERN MASSACHUSETTS DURING
THE MORNING. STRONG TO DAMAGING WINDS CONTINUE INTO THE EARLY
AFTERNOON PARTICULARLY FOR THE CAPE AND ISLANDS WITH A 40 TO 50 KT
LOW LEVEL JET OVERHEAD. EXPECT WIND GUSTS UP TO 50 MPH OVER THE
CAPE AND ISLANDS WITH 30 TO 40 MPH GUSTS ACROSS PORTIONS OF RHODE
ISLAND...SOUTHEASTERN MASSACHUSETTS...AND THE EASTERN MASSACHUSETTS
COAST. HIGH TEMPERATURES WILL BE SEASONABLE.
MONDAY AND TUESDAY...SHORTWAVE RIDGING MOVES OVER SOUTHERN NEW
ENGLAND MONDAY AND CONTINUED SOUTHWESTERLY FLOW WILL ALLOW
TEMPERATURES TO MODERATE. HIGH PRESSURE IN THE MID-ATLANTIC WILL
SLOWLY MOVE OFFSHORE MONDAY AS LOW PRESSURE PUSHES FROM THE GREAT
LAKES INTO QUEBEC. ABOVE NORMAL TEMPERATURES ARE EXPECTED WITH
MOSTLY DRY WEATHER.
WEDNESDAY AND THURSDAY...LOW PRESSURE IN QUEBEC CONTINUES TO MOVE
EASTWARD...PULLING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND EARLY
WEDNESDAY. HIGH PRESSURE BUILDS IN BEHIND THE FRONT. TEMPERATURES
REMAIN ABOVE NORMAL BUT START TO TREND COOLER.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY NIGHT/...MODERATE CONFIDENCE.
TODAY ... VFR ALTHOUGH MVFR CIGS MAY CLIP THE OUTER CAPE FROM
TIME TO TIME. GUSTY NW WINDS THIS MORNING RELAX THIS AFTERNOON AND
BECOME NORTHERLY.
TONIGHT ... VFR ALONG WITH DRY WEATHER. LIGHT NORTH WINDS BECOME
NE LATE AND INCREASE TOWARD DAYBREAK SAT.
SATURDAY ... NE WINDS INCREASE UP TO 45 KT POSSIBLE ACROSS CAPE
COD AND THE ISLANDS. SNOW OVERSPREADS THE AREA ALONG WITH MVFR
CONDITIONS...LOWEST CIGS AND VSBYS OVER SOUTH COAST AND ISLANDS.
SNOW ACCUMULATIONS OF AN INCH OR TWO POSSIBLE COASTAL RI AND SOUTH
COAST MA INCLUDING CAPE COD AND ISLANDS. AN INCH OR LESS NORTHWARD
TO BDL-PVD-BOS.
SAT NIGHT ... STRONG NE WINDS G45 KT ACROSS CAPE COD AND THE
ISLANDS. MVFR IN SNOW ACROSS RI AND EASTERN MA WITH LOWEST CIGS
AND VSBY SOUTH COAST. CONDITIONS IMPROVING TO VFR ACROSS CT AND
WESTERN-CENTRAL MA. AN ADDITIONAL 1-2 INCHES OF SNOWFALL POSSIBLE
SOUTH COAST INCLUDING CAPE COD AND ISLANDS.
KBOS TERMINAL...
DRY FORECAST THRU THIS EVENING THEN MVFR CIGS ARRIVE TOWARD SAT
MORNING. THEN SAT/SAT NIGHT...MVFR CIGS WITH SCATTERED SNOW
SHOWERS YIELDING AN INCH OR LESS OF ACCUMULATION.
KBDL TERMINAL...
DRY FORECAST AND VFR THRU TONIGHT. THEN SAT MVFR CIGS WITH
NORTHERN EDGE OF SNOW SHIELD COMING CLOSE TO BDL. SAT NIGHT...MVFR
IMPROVING TO VFR.
OUTLOOK /SUNDAY THROUGH TUESDAY/...
SUNDAY...HIGH CONFIDENCE. MVFR/IFR CONDITIONS IN SNOW EASTERN
MASS/RI MORNING...IMPROVING FROM WEST TO EAST. NORTHEAST WINDS WITH
POTENTIAL FOR 45 TO 50 KNOT GUSTS OVER CAPE COD AND ISLANDS.
MONDAY...HIGH CONFIDENCE. VFR.
TUESDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW PROBABILITY OF MVFR
IN ISOLATED SNOW/RAIN SHOWERS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY NIGHT/... MODERATE CONFIDENCE.
*** STORM FORCE NE WINDS POSSIBLE SAT AFTN AND NIGHT ACROSS THE
SOUTHERN MA AND RI WATERS ***
TODAY ... GUSTY NW WINDS EARLY THIS MORNING DIMINISH AND BECOME
NORTH THIS AFTERNOON. DRY WEATHER AND GOOD VSBY.
TONIGHT ... NE WINDS INCREASE TOWARD MORNING. DRY WEATHER AND GOOD
VSBY CONTINUE BUT MAY SEE SNOW ENTER THE RI WATERS TOWARD DAYBREAK.
SATURDAY ... NE WINDS INCREASE RAPIDLY AS THE DAY PROGRESSES.
STRONGEST WINDS ARRIVE AROUND MIDDAY AND THEREAFTER WITH NE GALES
LIKELY ALL WATERS AND POTENTIAL FOR STORM FORCE FROM BLOCK ISLAND TO
MARTHAS VINEYARD TO NANTUCKET AND POINTS SOUTHWARD. SNOW WILL REDUCE
VSBY ESP IN THE AFTERNOON.
SAT NIGHT ... NE GALES LIKELY WITH RISK OF STORM FORCE GUSTS
SOUTHERN MA AND RI WATERS. VERY DANGEROUS SEAS OF 20-25 FT POSSIBLE
ACROSS THE OCEAN WATERS SOUTH AND EAST OF CAPE COD AND NANTUCKET.
SNOW REDUCES VSBY TO 1 MILE OR LESS.
OUTLOOK /SUNDAY THROUGH TUESDAY/...MODERATE CONFIDENCE.
SUNDAY...STRONG LOW PRES TRACKS SE OF THE 40N/70W BENCHMARK.
STRONGEST WINDS OCCUR SUN MORNING WHEN NE GALES WILL IMPACT THE
WATERS. THERE IS A MODERATE RISK FOR STORM FORCE GUSTS ACROSS THE
OUTERMOST SOUTHEASTERN COASTAL WATERS. VERY LARGE SEAS GIVEN THE
LONG ENE FETCH WITH SEAS 15 TO 25 FT SOUTH AND EAST OF NANTUCKET
OCEAN WATERS. WINDS AND SEAS DIMINISH THROUGH THE DAY.
MONDAY...WINDS BELOW 25 KNOTS. SEAS DIMINISHING BUT BETWEEN 5 AND 7
FEET ESPECIALLY ON THE OUTER WATERS. WINDS INCREASE ON THE SOUTHERN
WATERS LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING.
TUESDAY...WINDS AND SEAS SLOWLY INCREASE THROUGH THE DAY AS A COLD
FRONT APPROACHES THE WATERS. SMALL CRAFT ADVISORIES LIKELY.
&&
.TIDES/COASTAL FLOODING...
MODEL TRENDS OVERNIGHT HAVE BEEN SLIGHTLY NORTHWARD WITH OCEAN
STORM. BOSTON SUNDAY MORNING HIGH TIDE AT 1112 AM WILL BE AT 10.92
FEET. SEAS OFF CAPE COD AT THAT TIME ARE FORECAST AT 15-20 FEET.
GIVEN THE CURRENT FORECAST TRACK OF THE STORM WE ARE ESTIMATING A
SURGE OF 1.5 TO 2.5 FT. WE FOLLOWED THE MORE ROBUST ETSS GUIDANCE
BUT STILL HAD TO INCREASE THIS GUID BASED ON PAST EXPERIENCE. THIS
SURGE COUPLED WITH LARGE WAVE ACTION WILL LIKELY YIELD WIDESPREAD
MINOR COASTAL FLOODING WITH A LOW RISK FOR MODERATE FLOODING.
HIGHEST RISK AREA APPEARS TO BE SOUTH OF BOSTON THROUGH COASTAL
PLYMOUTH COUNTY TO THE UPPER CAPE /SANDWICH AREA/. THIS ALSO
INCLUDES NORTHEAST FACING SECTIONS OF NANTUCKET. NO HEADLINES YET
GIVEN TIME RANGE BUT COASTAL FLOOD ADVISORIES OR COASTAL FLOOD
WATCHES MAY BE ISSUED LATER TODAY.
AS FOR BEACH EROSION...GIVEN DURATION OF ONSHORE WINDS IMPACTING
MULTIPLE TIDE CYCLES AND MAGNITUDE OF WAVE ACTION...EXPECTING
WIDESPREAD MINOR TO MODERATE EROSION WITH A LOW RISK OF MORE SEVERE
EROSION SANDWICH/DENNIS/OUTER CAPE AND EAST SIDE OF NANTUCKET IF
STRONGER WIND FIELD DRIFTS NORTHWARD.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY
MORNING FOR MAZ020>024.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
FOR MAZ023-024.
RI...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY
MORNING FOR RIZ006>008.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
FOR RIZ008.
MARINE...GALE WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON FOR
ANZ232>235-237.
GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
ANZ230.
GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON
FOR ANZ231.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ231-
250-251.
GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
ANZ236.
GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR
ANZ250-251.
STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
ANZ254>256.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
ANZ254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
TIDES/COASTAL FLOODING...NOCERAHazardous weather outlook, Jan 22, 4:36 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 436 AM EST FRI JAN 22 2016 CTZ002>004-MAZ002>019-026-RIZ001>005-230945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 436 AM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THIS WEEKEND...STRONG WINDS AND COASTAL FLOODING ARE LIKELY ACROSS PORTIONS OF EASTERN MASSACHUSETTS. THERE IS ALSO A RISK FOR HEAVY SNOW ACROSS THE REGION WITH THE GREATEST THREAT OVER RHODE ISLAND AND SOUTHEASTERN MASSACHUSETTS. IF THE STORM TRACKS CLOSER TO THE COAST HEAVY SNOW WOULD BE POSSIBLE FARTHER NORTH. CONVERSELY IF THE STORM TRACKS FARTHER OFFSHORE THE THREAT OF HEAVY SNOW WILL DIMINISH. THE ULTIMATE EFFECTS WILL DEPEND UPON THE EXACT TRACK OF THIS SYSTEM. STAY TUNED FOR THE LATEST INFORMATION ON THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>022-RIZ006-007-230945- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-WASHINGTON RI- NEWPORT RI- 436 AM EST FRI JAN 22 2016 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. THIS WEEKEND...STRONG WINDS AND COASTAL FLOODING ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ023-024-RIZ008-230945- DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 436 AM EST FRI JAN 22 2016 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254>256-230945- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 AM EST FRI JAN 22 2016 ...STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-251-230945- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 436 AM EST FRI JAN 22 2016 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ232>235-237-230945- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 436 AM EST FRI JAN 22 2016 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ236-230945- NARRAGANSETT BAY- 436 AM EST FRI JAN 22 2016 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231-230945- CAPE COD BAY- 436 AM EST FRI JAN 22 2016 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-230945- BOSTON HARBOR- 436 AM EST FRI JAN 22 2016 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:20 AM EST | Winter Storm Watch | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 11 hr |
| Jan 22, 4:41 AM EST | Small Craft Advisory | BOX | 10 hr | |
| Jan 22, 2:50 PM EST | Gale Warning | BOX | 46 hr | |
| Jan 22, 2:50 PM EST | Storm Warning | BOX | 37 hr | |
| Jan 22, 2:58 PM EST | High Wind Warning | BOX | Barnstable, Nantucket | 25 hr |
| Jan 22, 2:58 PM EST | Wind Advisory | BOX | Essex | 34 hr |
| Jan 22, 3:36 PM EST | Blizzard Warning | BOX | Barnstable, Dukes, Nantucket | 33 hr |
| Jan 22, 3:36 PM EST | Winter Storm Warning | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 39 hr |
| Jan 22, 3:36 PM EST | Winter Weather Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 36 hr |
| Jan 22, 3:43 PM EST | Coastal Flood Watch | BOX | Barnstable, Nantucket, Norfolk, Plymouth | 34 hr |
Nearby
High Wind Watches in Massachusetts, 2016High Wind Watches in Rhode Island, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.